Advertisement

A note on the stability of the rarefaction wave of the Burgers equation

  • Youichi Hattori
  • Kenji Nishihara
Article

Abstract

This paper is concerned with the asymptotic behavior toward the rarefaction waveu R (x/t) of the solution of the Burgers equation with viscosity. If the initial data are suitably close to constant stateu± atx=±∞, then the solutionu(x, t), roughly speaking, satisfies supR |uu R | ∼t −1/2 ast → ∞ and, except for the “neighborhoods” of the corners,x=u±t ofu R , sup |uu R |∼t −1. In the proof the exact forms ofu are available.

Key words

rarefaction wave Hopf transformation asymptotic behavior 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    E. Hopf, The partial differential equationu t+uux=μuxx. Comm. Pure Appl. Math.,3 (1950), 201–230.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    A.M. Il'in and O.A. Oleinik, Asymptotic behavior of the solutions of the Cauchy problem for certain quasilinear equation for large time (Russian). Mat. Sb.,51 (1960), 191–216.MathSciNetGoogle Scholar
  3. [3]
    S. Kawashima, A. Matsumura and K. Nishihara, Asymptotic behavior of solutions for the equations of a viscous heat-conductive gas. Proc. Japan Acad.,62 (1986), 249–252.zbMATHMathSciNetCrossRefGoogle Scholar
  4. [4]
    T.P. Liu, Nonlinear stability of shock waves for viscous conservation laws. Mem. Amer. Math. Soc.,329 (1985), 1–108.Google Scholar
  5. [5]
    A. Matsumura and K. Nishihara, On the stability of traveling wave solutions of a one-dimensional model system for compressible viscous gas. Japan J. Appl. Math.,2 (1985), 17–25.zbMATHMathSciNetCrossRefGoogle Scholar
  6. [6]
    A. Matsumura and K. Nishihara, Asymptotics towards the rarefaction waves of the solutions of a one-dimensional model system for compressible viscous gas. Japan J. Appl. Math.,3 (1986), 1–13.zbMATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    K. Nishihara, A note on the stability of travelling wave solutions of Burgers' equation. Japan J. Appl. Math.,2 (1985), 27–35.zbMATHMathSciNetGoogle Scholar

Copyright information

© JJIAM Publishing Committee 1991

Authors and Affiliations

  • Youichi Hattori
    • 1
  • Kenji Nishihara
    • 2
  1. 1.Yamato LaboratoryIBM JapanKanagawaJapan
  2. 2.School of Political Science and EconomicsWaseda UniversityTokyoJapan

Personalised recommendations